MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE PROPATEN VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W.L. GORE & ASSOCIATES GORE PROPATEN VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Model Number H060040A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
On (b)(6) 2020 the patient was implanted with a gore® propaten® vascular graft for av access in the left common iliac artery.On an unknown date, delamination of the graft was reportedly identified.On (b)(6), the gore® propaten® vascular graft was surgically removed from the patient in multiple pieces.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: c1.Name (#1) (b)(6); manufacturer/compounder: w.L.Gore & associates, inc.Lot #6252642pp006.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Additional Manufacturer Narrative
H6.Method code 2 h6.Results code 2.Device fragments of a gore® propaten® vascular graft were returned to w.L.Gore & associates for investigation.Submitted unfixed were five gore® propaten® vascular graft fragments.The device fragments had been transected prior to arrival at w.L.Gore & associates.Histopathologic analysis was not performed, due to the lack of fixation prior to arrival.The device fragments were subjected to an enzymatic digestion process to remove biologic debris.No material integrity concerns were identified.The material disruptions identified (transections, radial disruption, evenly spaced serration marks, flattened/torn material, radial film disruptions, cannulation marks, electrocautery burns, transmural punctures) are consistent with surgical instrumentation manipulation (e.G., scalpel/scissors, forceps/clamps, grasping/pulling, cannulation needles, electrocautery instrument, and anastomotic sutures), which were likely used during a surgical procedure.Disruptions identified were not associated with handling or manufacturing process at w.L.Gore & associates.In our experience, the number of cannulations present, on three of the graft fragments, is greater than the expected number of cannulations for a 14-day implant.It is possible that the fragments returned were from more than one implant timeframe.

Brand Name
GORE PROPATEN VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10176855
Report Number2017233-2020-00446
Device Sequence Number11433221
Product Code DSY
UDI-Device Identifier00733132605811
UDI-Public00733132605811
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model NumberH060040A
Device Catalogue NumberH060040A
Device Lot Number6252642PP006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/31/2020
02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;